Thats right the natiman is doing ok, but I had some questions about Suboxone.
Question 1. From day 1 (and again here I am at day 7) I started out on 3, 8MG strips a day. But within 4 days I took it upon myself to cut to 2 strips a day. I feel fine. It is plenty enough to get me through, yes I still have thoughts of wanting my Oxy's but they are us thoughts. I guess it is like missing an old car? I drove it everyday therefor I miss it.
Is it ok for a person to cut the dose as long as they feel they don't need more?
2. I have some really really bad mood swings (depression, crying, very worried about everything) since I've started on suboxone.
It is weird for my wife to see an 6'4 270 pound husband walking around one second I'm fine, next I crying like a little baby.
3. I have the worst head aches on Suboxone? (Just about everyday)
Has anyone went through this?
Suboxone Day 7 and I am really doing ok but I have questions?
Hey Natiman, as long as you are feeling ok at a lower dose, you can stay there. I think the headache you are having is still adjustment but if you will follow the instructions I will list next, you may can get rid of that soon. When you take your suboxone, put it instead in between the cheek and gum, dissolve it completely WITHOUT swallowing, instead, rinse your mouth but do NOT swallow, spit the water out and do NOT eat, drink, smoke or swallow for the next 15 minutes, 30 if you can swing it. This reduces the naloxone being swallowed, sometime that is what is causing the headache. Subs stays in the brain a few days, so, any changes you make to lower your dose will take a few days to register. If you think you need an low dose of antidepressant, go get it. The side effects of subs will leave once you reduce the dose( I.e. Constipation, profuse sweating, nodding) a few days after you lower a dose. You may need the antidepressant tho, I did.
Hello. I agree with everything patti said. I too needed antidepressants and had the days where I just cried. Try Prozac 20mg. Good luck!
Yeah, I agree with Patti, it's probably the Naloxone causing the headaches. I didn't think of that because I don't take Suboxone, I take Subutex. I would even recommend you ask to switch but there are problems with the generics. And if you were a needle user you shouldn't have Subutex. But since you liked Oxys, there's a good chance you weren't a needle user. Try doing the spit trick Patti told you. Give it at least 4 days. If the headaches don't go away you can ask for Subutex. The Name Brand is best, but they're very expensive. On to your questions.
1. I see nothing wrong with you cutting the dose down. Most people feel better on less anyway. The docs start people on too much because if they give too little, some folks will go out and relapse rather than just take more. I saw it almost happen to 1 guy. Luckily we convinced him to take more Sub. But he was ready to go out and score. So it is better to start on too much. But cutting the dose could be why you're crying. I have noticed when I let the level of any opiate I'm on drop too low I can cry easily. I'll be watching something on TV and when the good guy saves the damsel in distress, I'll get tears in my eyes. When that happens I know it's time for another 1 or 2 mg of Sub. I take it as 1 or 2 mg at a time because too much makes me want to nod. I don't like nodding in the middle of the day.
It's quite normal to think you miss the Oxy. I sometimes think so too. A month ago I was injured and I had to be on Percs 3 days. I didn't like it better, no way. I was very happy to get back on Bupe. You will get to a point where you will forget what Oxy felt like. You will also get to a point where you will forget what withdrawal symptoms feel like. That's good and bad. The horror of wds is why you went on Sub, right? So maybe if that happens, and you think Oxy's seem good, just let yourself go into withdrawal. Remind yourself what a nightmare it is. Sub will take you out of it in 20 minutes or less. But every now I then I let myself feel it, just so I know Bupe is the best thing for me.
I think as you get used to the lower dose you won't cry as much. Or you could try doing another 1/4 of a strip. That may help. Just keep spitting your saliva out, don't swallow it. And why not take some Tylenol for the headaches? That should work.
Congratulations on coming to be on Sub. I'm sure you'll be another happy success story.
you've got some great 'advice' here. Coming from people who have been there. Not just a bunch of pros.
Patti says what needs to be said in a very concise manner.
A question from me: Would you take a headache pill for the headaches. Like Ibuprofen?
It does take a few days to get adjusted to your new dose. Pay attention to how you're feeling. Like what was stated already, I'll just add listen to your body and help yourself out by taking the dose you need not only the dose you want.
glad to see you're still here with us-keep coming back, dear one!
Natiman I've never been on suboexene but wanted to answer one q no its not weird for us you shouldn't even worry anout it she loves you and knows how wonderful it is that you are on it and how wonderful your relationship will be when your done and for her they're tears of you! She may have them soon! Keep it up good job
Hi NatiMan! I always felt much better on a lower dose of the Subox., even tho' the Dr. wanted me to start on 8 mg BID (2 x daily). I quickly went down to 4 + 4, morn + afternoon. The longer you're on it, however, the slower you should go down. I did it within a week or so, not that I'm recommending it, it just worked for me to get lower quickly. I had fewer cravings with less Subox, by far! Go, figure that one! Also had fewer crying spells, less depression, less worry, and less moodiness. I do still get headaches, on only total of 3 mgs/day. So, I'll try the ol' spittin' thing Patti advised. But, on the other hand, sometimes the Subox takes my headache away?! But, then I get them all the time, anyway! Good luck, and you're on the DC road to happy destiny & seem to be doing very well... hee hee! Lots of us here to support each other. Jillian
It is very normal for the depression and mood swings. I felt great all day tonight I feel sad. This while I am on suboxone. When I went cold turkey off the oxycotins oh my it wSs much worse. I use to hide away to a hotel and cry for days. Did not eat. Curled up in a ball telling myself I could do it with no help. Thnk god I went to suboxone. Thank god. Listen to Patti she gave me same advice. You are not replacing the oxys with the subs. They are helping your mind and body to forget those bad pills. I too had headaches patti told me Motrin so when I get headache I take one 600 mg. And they go away. So I am saying listen to patti probably pup later and from experience you be fine. I too have ways to go. Only 2 Mgs of subs per day and I still have my ups a d downs. Suppose I am sad cause I was really happy earlier and one just lonely. I am certain once I sleep and then speak to one of my friends Here I wil be back to feeling awesome again.
The bottom line is it's so normal it's the same for many. Tomorrow will be anew day I will speak to a valued friend/ supporter and feel just fantastic. So now I dream for tomorrow. Remember I went 8 weeks wanted to die often going cold turkey I was a basket case. The sub taking the oxys place is like heavens gift. You have to accept it embrass it and keep moving forward. I know it's tough but we will be so much better in a few months. All my best and hang in there I am practically crying for another reason but I know it's the subs. Like you I will get through it. My best wished for you. You will get through this.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Sep 2010 • 5 answers
Updated 13 Mar 2012 • 3 answers
Updated 16 Jul 2017 • 3 answers
Updated 19 Aug 2011 • 3 answers
Updated 18 Feb 2014 • 3 answers